Some useful info?

I went to see Dr S’s VRT lady full of why have I crashed questions none of which she could answer. I explained I was trialling Lyric again and that although It was not working, the sedative effects were great. She remarked that the sedation itself was allowing the brain to heal.

Anyways the sedation for me was waned and the symptoms are back big time . I tried to up the dose last night but I am now sedated but not enough to kill the symptoms. So after a week I think I shall stop Lyrica and consider pizotofen.

Fiona you know a week isn’t long enough… Is that how long you’ve been on Lyrica for? Can you not stick it out a few more weeks to see if it settles?

I had a bad crash last night - was doing great all day, went into London on the tube and helped friend out all day. By 7pm I had a mini spin followed by 2 more and the world was rocking so badly I had to go straight to bed. My left ear was really killing me yesterday too and pops continuously.

But I’m in wk 3 of the Nort and will go up to 20mg Sat night. Just been to my GP who gave me another script of Valium and said stay on it if I want!!

Pls can you try longer on the Lyrica???

Thinking of you.

Hi Fiona,

As Muppo said and what I was told by Granot on Tuesday, you cannot have any idea if a med is effective unless you give it at least 6 weeks at an efficacious dose. If you drop it now you’ll never know if it would have worked.

Hang in there … Scott 8)

Scott do you take Valium every day and if so, how much?

Fiona - could you ask about Clonazepam (Rivotril) to see if it calms stuff down more so you can concentrate on getting the L into your system?

Cheers!

Hey Fiona

What dose of Lyrica are you on? I’m up to the ‘full’ dose of 150mg, taken in 3 x 50g throughout the day. Have just started week 2, which is day 3 of full dose (I know people can go higher). So far it has had zero sedating effect on me. Actually the opposite, I’m manic. I dont feel it’s helped the dizzies yet. The first four days were great but then my period started and so did the dizzies. But I’m sticking with it. Apart from being a bit hyper and feeling more refreshed in the morning, no side effects so far. Still having the odd clonazepam.

Dr s said six weeks. Then I guess he’ll either increase it or try something else, if I’m no better.

Stay with it!

Dizzy izzy xx

Thanks for your concern. I’ve ramped the Lyrica up to 300mg a day. The sedative effect is back but I can feel the symptoms underneath. I have tried Lyrica before for 4 weeks when I was feeling slightly better at my base line but the symptoms got worse. This time I’m taking the tablets during a bad crash so adding to my symptoms is not great.

I find the current side effects extraordinary. I feel high as a kite . I’m spending money like water. I can’t concentrate and have a raging hunger!

I take 5 mg of valium during a bad time if I need to go out. I have also been taking them to sleep for 20 years since I am an insomniac.

Fiona

What you say is very interesting. Whose idea was it to go up to 300mg - your, Dr S’s or your GP’s?

These drugs affect us all so diferently. You and I must have different makeups. You say you’re an insomniac - I NEVER EVER have difficulty sleeping. Could sleep anywhere, anytime me, except on a plane (too anxious re. turbulance!).

There are a couple of folk on this forum who’ve had success with Lyrica - Dizziblonde and Tracey the firefighter. It took them at least 6 weeks to notice any benefit.

I have an unused script for pizotifen in my cupboard from a while back. Didn’t take it as was worried re. weight gain (God I’m so vain!). Since I seem to have lost weight on Lyrica I may try it one day if Lyrica fails me, so watching Scott’s posts closely re his progress. No sure if Piz is one of Dr S’s preferred meds or not.

Meanwhile hang in there girl and don’t spend too much money!

I hate the waiting game.

Wish I could sit like Patience on a monument smiling at grief :slight_smile:

Dizzy Izzy xx

Hi Dizzy thanks for your kind words. I decided myself to up the dosage largely because the MAV symptoms were breaking through big time yesterday. Dr S does advocate ptzofen. I too am watching Scott to see what happens. Poor guy is our guinea pig. I must confess that after 3 years with Dr S I suspect I may be one of the handful of people he can’t help.

I do however feel that the Lyrica will work for you ( a hunch ) so best of luck

Fiona

Fiona
It sound like you may be getting too manic on the LYrica…have you tried Neurontin? If not, it is a more mild medicine by most opinions, and might be less activating to the mania…OR you might try a different med in the same class…Lamictal comes to mind. It is helpful for bipolar, and even if you aren’t bipolar, sometimes these meds can trigger it, even if you never had it before…
My best advice would be to have a psychiatrist monitor your meds since they are the ones most equipped to deal with pychoactive drugs…I’ve had my best results with them even though this is considered a “neurological” disease. My neurologists never took the time the p-docs do.

Kelley

Fiona - I was prescribed Lyrica by Dr Silver. I had to build up over a 2 month period to his recommended dose of 2 x 150mg a day. These have definitely started to work although I do still have some ‘crashes’ - especially around the time of my period and if I’ve done too much! Dr Silver has written to my GP with instructions of maybe increasing the dose further if required and has also given them a list of other meds (and in what order to try) if the Lyrica does not work. HOWEVER, he wanted me to give the Lyrica a full four months from when I reached the full dose. If you can, try to stick the Lyrica out to give it a fair chance. Obviously different things work for differrent people, but you have to give them chance to get into your system.
Dizzy Izzy - why have you lost weight on Lyrica whilst I have put on 2 and a half stone!!! Wouldn’t mind, but I’m still not up for exercise so I’m blinking stuck with it! Its not because I’m stuffing either I as still don’t have my appetite back! Only thing thats fits me well at the moment is my pyjamas!
Tracey C xx

— Begin quote from “Muppo”

Scott do you take Valium every day and if so, how much?

— End quote

Hey Muppo – no, I try not to but whenever I do start taking 5 mg daily, guess what happens? I feel pretty damned good again.

Day 2 on pizotifen and I am not liking this (feel very unreal and strange) and keep thinking about just taking 5 mg of valium daily until I get through the start of the changes coming. Anyhow, I at least know that valium is a back-up plan should I need it. It’s the ace up my sleeve. I’ll stay with Piz for now.

What about yourself? And does valium make a big impact do you think?

Kelley has seen a brain specialist in Cali who has no problem with someone using clonazepam daily. Doctors cannot seem to agree and how to use benzos – even the specialists.

S